MAUDE Adverse Event Report: ARTHREX, INC. SUTURELASSO, 25 DEGREE TIGHT CURVE LEFT; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

ARTHREX, INC. SUTURELASSO, 25 DEGREE TIGHT CURVE LEFT; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number SUTURELASSO, 25 DEGREE TIGHT CURVE LEFT
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/01/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.
 
Event or Problem Description
It was reported that during shoulder arthroscopy, the tip of the device broke inside the patient.No broken parts remained inside the patient.According to the surgeon no harm for patient, operator or third party occurred.The surgery was finished successfully with a new device with the same part number.It was not necessary to switch the surgical technique or do a second surgery.
 
Additional Manufacturer Narrative
Complaint confirmed.Visual inspection identified that the 25° curved tip of the returned suturelasso had broken at the laser weld with the shaft.The tip was not returned for inspection.The observed condition of the breakage point is most likely the result of prying/leveraging the tip during use.

Brand Name
SUTURELASSO, 25 DEGREE TIGHT CURVE LEFT
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key11724468
Report Number1220246-2021-02940
Device Sequence Number3081161
Product Code LXH
UDI-Device Identifier00888867031425
UDI-Public00888867031425
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 09/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSUTURELASSO, 25 DEGREE TIGHT CURVE LEFT
Device Catalogue NumberAR-4068-25TL
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 04/06/2021
Supplement Date Received by Manufacturer04/06/2021
Initial Report FDA Received Date04/26/2021
Supplement Report FDA Received Date09/08/2021
Patient Sequence Number1